Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

On a problem in the dynamic theory of cracks


Authors: R. J. Tait and T. Bryant Moodie
Journal: Quart. Appl. Math. 39 (1981), 419-423
MSC: Primary 73M05
DOI: https://doi.org/10.1090/qam/636245
MathSciNet review: 636245
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that it is possible, for a certain case of a traveling crack problem, to obtain an explicit solution, in the entire region of interest, in terms of elementary functions. This affords a simple way of constructing level stress curves in the entire region, in contrast with the general case when simple expressions are obtainable at best along a particular axis.


References [Enhancements On Off] (What's this?)

  • [1] R. J. Tait and T. B. Moodie, Complex variable methods and closed-form solutions to dynamic crack and punch problems in the classical theory of elasticity, Int. J. Eng. Sc. 19, 221-229 (1981) MR 660549
  • [2] B. M. Singh, T. B. Moodie, and J. Haddow, Closed-form solutions for finite-length crack moving in a strip under anti-plane shear stress, Acta Mech. 38, 99-109 (1981) MR 602014
  • [3] G. C. Sih and E. P. Chen, Mechanics of fracture, in Elastodynamic crack problems, ed. G. C. Sih, Noordhoff, International Publishing (1977), Vol. 4, Chap. 2
  • [4] I. N. Sneddon and M. Lowengrub, Crack problems in the classical theory of elasticity, SIAM Series in Applied Mathematics (1969) MR 0258339
  • [5] F. D. Gakhov, Boundary value problems, Pergammon Press (1966) MR 0198152

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73M05

Retrieve articles in all journals with MSC: 73M05


Additional Information

DOI: https://doi.org/10.1090/qam/636245
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society